Alert archive / Missouri / Flash Flood Warnings in 2015

Flash Flood Warning 51, NWS Springfield, MO

July 7, 20155 counties in Missouri

NWS Springfield, MO issued this flash flood warning at Jul 7, 2015, 6:50 AM CDT for 5 counties in Missouri. It was in force for 12 hr. 17 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2015, 6:50 AM CDT (11:50 UTC)
Expired
Jul 7, 2015, 7:00 PM CDT
In force
12 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Emergency
Flash flood emergency
Flood severity
None

Counties Barry County, MO, Christian County, MO, McDonald County, MO, Stone County, MO, Taney County, MO

The radar

The Springfield radar (KSGF), 66 km from the middle of the area, began a volume at 11:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 7:39 AM CDTFLASH FLOOD2 Sse Cassville, MOLAW ENFORCEMENT REPORTS LOW WATER CROSSING NEAR HIGHWAY 76 AND HIGHWAY 112 IS FLOODED AND IMPASSABLE.
Jul 7, 7:50 AM CDTFLASH FLOOD1 E Cassville, MOHIGHWAY 76 EAST OF TOWN WAS FLOODED AND IMPASSABLE.
Jul 7, 7:50 AM CDTFLASH FLOODWashburn, MOHIGHWAY 90 IN TOWN IS FLOODED AND IMPASSABLE.
Jul 7, 8:15 AM CDTFLASH FLOOD3 Nw Eagle Rock, MOCOUNTY ROAD 1135 IN ROARING RIVER STATE PARK SAW A FLOOD WAVE OF 4 TO 6 FEET OF WATER MOVE THROUGH THE PARK IN LESS THAN 10 MINUTES WITH 4 FEET OF WATER STILL RUNNING OVER THE ROAD.
Jul 7, 9:05 AM CDTFLASH FLOODReeds Spring, MOTHREE TO SIX INCHES OF WATER WAS FLOWING THROUGH CITY STREETS IN TOWN.
Jul 7, 9:45 AM CDTFLASH FLOODReeds Spring, MOSIGNIFICANT FLOODING OCCURING IN REEDS SPRING. MAJOR STREET FLOODING. STATE HIGHWAY 248 AND 265 ARE CLOSED.
Jul 7, 10:00 AM CDTFLASH FLOOD2 Ne Cassville, MOHIGHWAY Y ALONG FLAT CREEK IS CLOSED DUE TO FLOODING. FLAT CREEK IS RISING QUICKLY
Jul 7, 10:00 AM CDTFLASH FLOOD4 S Jenkins, MOSTATE HIGHWAY 39 AT FLAT CREEK CLOSED DUE TO FLOODING
Jul 7, 10:00 AM CDTFLASH FLOOD4 Ssw Mcdowell, MOSTATE ROUTE U HIGHWAY AT FLAT CREEK CLOSED
Jul 7, 10:00 AM CDTFLASH FLOOD5 Wnw Eagle Rock, MOSTATE HIGHWAY 112 AT ROARING RIVER IS CLOSED
Jul 7, 10:00 AM CDTFLASH FLOODCassville, MOHIGHWAY 37 CLOSED IN CASSVILLE
Jul 7, 10:15 AM CDTFLASH FLOOD3 N Forsyth, MOREPORT OF WATER OVER ROAD ON COLUMBUS ROAD JUST NORTH OF FORSYTH NEARLY 2 FEET AND RISING. WATER IS FLOWING WITH DEBRIS IN IT.
Jul 7, 10:15 AM CDTHEAVY RAIN 3.5Eagle Rock, MO3.5 INCHES RAIN SINCE MIDNIGHT
Jul 7, 10:20 AM CDTHEAVY RAIN 5.654 Se Cassville, MO5.65 INCHES OF RAINFALL SINCE MIDNIGHT
Jul 7, 11:00 AM CDTHEAVY RAIN 5.61Shell Knob, MO5.61 INCHES RAINFALL SINCE MIDNIGHT. WATER INTO BASEMENT OF HOME
Jul 7, 11:07 AM CDTHEAVY RAIN 5.5Cape Fair, MO5.5 INCHES RAIN SINCE 830AM
Jul 7, 12:45 PM CDTFLASH FLOOD8 Sse Powell, MOSTATE ROUTE KK AT BIG SUGAR CREEK IS CLOSED DUE TO FLOODING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this flash flood warning; the first came 49 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 11.8 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2015-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1656 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2015-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1656 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
948 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

556 
WGUS53 KSGF 071150
FFWSGF
MOC009-043-119-209-213-071800-
/O.NEW.KSGF.FF.W.0051.150707T1150Z-150707T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
650 AM CDT TUE JUL 7 2015

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BARRY COUNTY IN SOUTHWEST MISSOURI...
  CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
  NORTHWESTERN TANEY COUNTY IN SOUTHWEST MISSOURI...
  SOUTHEASTERN MCDONALD COUNTY IN SOUTHWEST MISSOURI...
  STONE COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 100 PM CDT TUESDAY.

* AT 640 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. DOPPLER RADAR ESTIMATES THAT 1 TO 2 INCHES OF         
  RAINFALL HAS FALLEN IN THE WARNED AREA WITH ADDITIONAL 1 TO 2      
  INCHES LIKELY THROUGH LATE MORNING.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. LOCATIONS IN THE WARNING INCLUDE...BIG SUGAR CREEK STATE
  PARK...BRANSON WEST...BRUNER...BUTTERFIELD...CAPE FAIR...
  CASSVILLE...CHADWICK...CHESTNUTRIDGE...CHRISTIAN CENTER...CRANE...
  EAGLE ROCK...ELKHEAD...ELSEY...EXETER...GALENA...GARRISON...
  GOLDEN...HIGHLANDVILLE...HURLEY...INDIAN POINT...JENKINS...
  KELTNER...KIMBERLING CITY...LANAGAN...LINDEN...MADRY...MCDOWELL...
  MERRIAM WOODS...NOEL...OLDFIELD...OZARK...PINEVILLE...PONCE DE
  LEON...POWELL...REEDS SPRING...RIDGLEY...ROARING RIVER STATE
  PARK...ROCKAWAY BEACH...ROCKY COMFORT...SELIGMAN...SELMORE...SHELL
  KNOB...SILVER DOLLAR CITY...SOUTH WEST CITY...SPARTA...SPOKANE...
  WALNUT SHADE...WASHBURN...WAYNE AND WHEELERVILLE. CREEKS...STREAMS
  AND LOW WATER CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO THE
  DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

HIGHWAY 13 AT RAILEY CREEK NEAR REEDS SPRING...
HIGHWAY 13 AT PINE RUN NORTHWEST OF GALENA...
ROUTE U AT PEDELO CREEK NORTHEAST OF SPARTA...
ROUTE Y AT FLAT CREEK JUST NORTHEAST OF CASSVILLE...
ROUTE C JUST SOUTH OF MCDOWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

&&

LAT...LON 3650 9462 3655 9463 3709 9312 3709 9290
      3681 9291 3650 9360

$$

GRIFFIN
4 follow-up statements
959 
WGUS73 KSGF 071301
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
801 AM CDT TUE JUL 7 2015

MOC009-043-119-209-213-071800-
/O.CON.KSGF.FF.W.0051.000000T0000Z-150707T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHRISTIAN MO-BARRY MO-MCDONALD MO-STONE MO-TANEY MO-
801 AM CDT TUE JUL 7 2015

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 PM CDT FOR
BARRY...CHRISTIAN...NORTHWESTERN TANEY...SOUTHEASTERN MCDONALD AND
STONE COUNTIES...

AT 756 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SLOW MOVING 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
DOPPLER RADAR ESTIMATES 2 TO 4 INCHES HAVE FALLEN IN THE WARNED AREA 
WITH ADDITIONAL 1 TO 2 INCHES LIKELY THROUGH LATE MORNING.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. LOCATIONS IN THE WARNING INCLUDE...BIG SUGAR CREEK STATE
PARK...BRANSON WEST...BRUNER...BUTTERFIELD...CAPE FAIR...CASSVILLE...
CHADWICK...CHESTNUTRIDGE...CHRISTIAN CENTER...CRANE...EAGLE ROCK...
ELKHEAD...ELSEY...EXETER...GALENA...GARRISON...GOLDEN...
HIGHLANDVILLE...HURLEY...INDIAN POINT...JENKINS...KELTNER...
KIMBERLING CITY...LANAGAN...LINDEN...MADRY...MCDOWELL...MERRIAM
WOODS...NOEL...OLDFIELD...OZARK...PINEVILLE...PONCE DE LEON...
POWELL...REEDS SPRING...RIDGLEY...ROARING RIVER STATE PARK...ROCKAWAY
BEACH...ROCKY COMFORT...SELIGMAN...SELMORE...SHELL KNOB...SILVER
DOLLAR CITY...SOUTH WEST CITY...SPARTA...SPOKANE...WALNUT SHADE...
WASHBURN...WAYNE AND WHEELERVILLE. CREEKS...STREAMS AND LOW WATER
CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF FLASH
FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

HIGHWAY 13 AT RAILEY CREEK NEAR REEDS SPRING...
HIGHWAY 13 AT PINE RUN NORTHWEST OF GALENA...
ROUTE U AT PEDELO CREEK NORTHEAST OF SPARTA...
ROUTE Y AT FLAT CREEK JUST NORTHEAST OF CASSVILLE...
ROUTE C JUST SOUTH OF MCDOWELL.

LAW ENFORCEMENT REPORTS SEVERAL LOW WATER CROSSINGS AND ROADS IN 
BARRY COUNTY AROUND THE CASSVILLE ARE ARE FLOODED AND IMPASSABLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

&&

LAT...LON 3650 9462 3655 9463 3709 9312 3709 9290
      3681 9291 3650 9360

$$

GRIFFIN
084 
WGUS73 KSGF 071338
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
838 AM CDT TUE JUL 7 2015

MOC009-043-119-209-213-071800-
/O.CON.KSGF.FF.W.0051.000000T0000Z-150707T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHRISTIAN MO-BARRY MO-MCDONALD MO-STONE MO-TANEY MO-
838 AM CDT TUE JUL 7 2015

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 PM CDT FOR
BARRY...CHRISTIAN...NORTHWESTERN TANEY...SOUTHEASTERN MCDONALD AND
STONE COUNTIES...

AT 833 AM CDT...THE PUBLIC REPORTED THAT EXCESSIVE RAINFALL WAS 
PRODUCING FLASH FLOODING ACROSS THE WARNED AREA. THE PARK SERVICE IN 
ROARING RIVER STATE PARK INDICATED THAT A FLOOD WAVE OF 4 TO 6 FEET 
MOVED THROUGH THE PARK IN A SHORT PERIOD OF TIME. BETWEEN 1 AND 2 
INCHES OF RAINFALL FELL IN AN HOUR IN THE PARK WITH ADDITIONAL RAIN 
FALLING ACROSS THE AREA. ADDITIONAL RAINFALL FROM 1 TO 3 INCHES IS 
POSSIBLE. 

RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
LOCATIONS IN THE WARNING INCLUDE...BIG SUGAR CREEK STATE PARK...
BRANSON WEST...CASSVILLE...CRANE...EXETER...GALENA...HIGHLANDVILLE...
INDIAN POINT...KIMBERLING CITY...LANAGAN...MERRIAM WOODS...NOEL...
OZARK...PINEVILLE...REEDS SPRING...ROARING RIVER STATE PARK...
ROCKAWAY BEACH...SELIGMAN...SOUTH WEST CITY...SPARTA AND WASHBURN.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

HIGHWAY 13 AT RAILEY CREEK NEAR REEDS SPRING...
HIGHWAY 13 AT PINE RUN NORTHWEST OF GALENA...
ROUTE U AT PEDELO CREEK NORTHEAST OF SPARTA...
ROUTE Y AT FLAT CREEK JUST NORTHEAST OF CASSVILLE...
ROUTE C JUST SOUTH OF MCDOWELL.

COUNTY ROAD 1135 WHICH RUNS THROUGH ROARING RIVER STATE PARK IS 
CLOSED WITH 4 FEET OF FAST MOVING WATER RUNNING OVER THE ROAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND...DONT DROWN.

&&

LAT...LON 3650 9462 3655 9463 3709 9312 3709 9290
      3681 9291 3650 9360

$$

HATCH
064 
WGUS53 KSGF 071751
FFWSGF
MOC009-043-119-209-213-080000-
/O.EXT.KSGF.FF.W.0051.000000T0000Z-150708T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1251 PM CDT TUE JUL 7 2015

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  BARRY COUNTY IN SOUTHWEST MISSOURI...
  CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
  NORTHWESTERN TANEY COUNTY IN SOUTHWEST MISSOURI...
  SOUTHEASTERN MCDONALD COUNTY IN SOUTHWEST MISSOURI...
  STONE COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 700 PM CDT.

* AT 1240 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
  EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED  
  AREA. UP TO SIX INCHES OF RAIN HAS FELL ACROSS PORTIONS OF THE     
  WARNED AREA...CAUSING DANGEROUS FLASH FLOODING. RAINFALL OVER      
  EASTERN OKLAHOMA AND NORTHWEST ARKANSAS IS LIKELY TO SPREAD BACK   
  NORTHWARD INTO THE WARNED AREA LATER THIS AFTERNOON AND EVENING.   
  THE FLASH FLOOD EMERGENCIES REMAIN IN EFFECT FOR FLAT              
  CREEK...ROARING RIVER...CENTRAL STONE COUNTY...AND WESTERN TANEY   
  COUNTY INCLUDING THE CITY OF BRANSON. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. LOCATIONS IN THE WARNING INCLUDE...BIG SUGAR CREEK STATE
  PARK...BRANSON WEST...CASSVILLE...CRANE...EXETER...GALENA...
  HIGHLANDVILLE...INDIAN POINT...KIMBERLING CITY...LANAGAN...MERRIAM
  WOODS...NOEL...OZARK...PINEVILLE...REEDS SPRING...ROARING RIVER
  STATE PARK...ROCKAWAY BEACH...SELIGMAN...SOUTH WEST CITY...SPARTA
  AND WASHBURN. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE
  ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

HIGHWAY 13 AT RAILEY CREEK NEAR REEDS SPRING...
HIGHWAY 13 AT PINE RUN NORTHWEST OF GALENA...
ROUTE U AT PEDELO CREEK NORTHEAST OF SPARTA...
ROUTE Y AT FLAT CREEK JUST NORTHEAST OF CASSVILLE...
ROUTE C JUST SOUTH OF MCDOWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 3650 9462 3655 9463 3709 9312 3709 9290
      3681 9291 3650 9360

$$

CRAMER
512 
WGUS73 KSGF 071953
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
253 PM CDT TUE JUL 7 2015

MOC009-043-119-209-213-080000-
/O.CON.KSGF.FF.W.0051.000000T0000Z-150708T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHRISTIAN MO-BARRY MO-MCDONALD MO-STONE MO-TANEY MO-
253 PM CDT TUE JUL 7 2015

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
BARRY...CHRISTIAN...NORTHWESTERN TANEY...SOUTHEASTERN MCDONALD AND
STONE COUNTIES...

AT 250 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED 
AREA. 3 TO 6 INCHES OF RAIN THAT FELL THIS MORNING CAUSED 
SIGNIFICANT FLASH FLOODING OVER THE REGION.  

THE FLASH FLOOD EMERGENCY FOR ROARING RIVER STATE PARK AND FLAT 
CREEK WILL BE ALLOWED TO EXPIRE AT 3 PM.  HOWEVER...THE FLASH FLOOD 
WARNING WILL CONTINUE UNTIL 7 PM. 

RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
LOCATIONS IN THE WARNING INCLUDE...BIG SUGAR CREEK STATE PARK...
BRANSON WEST...CASSVILLE...CRANE...EXETER...GALENA...HIGHLANDVILLE...
INDIAN POINT...KIMBERLING CITY...LANAGAN...MERRIAM WOODS...NOEL...
OZARK...PINEVILLE...REEDS SPRING...ROARING RIVER STATE PARK...
ROCKAWAY BEACH...SELIGMAN...SOUTH WEST CITY...SPARTA AND WASHBURN.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

HIGHWAY 13 AT RAILEY CREEK NEAR REEDS SPRING...
HIGHWAY 13 AT PINE RUN NORTHWEST OF GALENA...
ROUTE U AT PEDELO CREEK NORTHEAST OF SPARTA...
ROUTE Y AT FLAT CREEK JUST NORTHEAST OF CASSVILLE...
ROUTE C JUST SOUTH OF MCDOWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 3650 9462 3655 9463 3709 9312 3709 9290
      3681 9291 3650 9360

$$

CRAMER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 6:42 AM CDT, 8 minutes earlier.

Area forecast discussion, Jul 7, 6:42 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
642 AM CDT Tue Jul 7 2015

...12z Aviation Update...

.SHORT TERM...(Today and Tonight)
Issued at 335 AM CDT TUE JUL 7 2015

A rather messy mesoscale setup across the region this morning. A
surface boundary is currently making its way across the Ozark
Plateau, though wind shifts at 925mb and 850mb lag this surface
wind shift substantially. As a result, convection is festering in
multiple bands of narrow convergence across the region. This setup
will continue through much of the day, resulting in on again off
again showers and embedded storms. Clouds and intermittent rain
will result in a tricky temperature forecast with most locations
staying in the 70s. While widespread heavy rainfall is not
expected today, there will be spots of locally heavy rain where
cell training occurs.

The 850mb front looks to set up right along the I-44 corridor
tonight into Wednesday, and a wave moving northeast out of the
southern Plains will ride this boundary. This round of rain will
be of high interest given a very moist airmass in place. With
precipitable water values in excess of 2 inches, large warm cloud
depths (reaching to between 15 to 20 kft) and long/skinny CAPE
profiles on the order of hundreds of J/kg strongly point to
widespread heavy rainfall production.

Two questions remain at this point, how quickly rainfall starts
and the exact location of the heavy rainfall band. As far as onset
is concerned, the global models are more progressive with the
shortwave tonight, with heavy rain entering from the southwest
late this evening. Mesoscale models (e.g. NAM/WRF/ARW) are 6 or so
hours slower. Regardless of solution, all produce rainfall totals
in excess of 2-3". As for the exact location of the heaviest band
of rain, the along/just northwest of the plateau looks to be the
sweet spot right now, though ultimately the corridor of heavy rain
will remain a mesoscale forecast challenge.

.LONG TERM...(Wednesday through Monday)
Issued at 335 AM CDT TUE JUL 7 2015

Heavy rain will move from southwest to northeast across a bulk of
the forecast area during the day Wednesday. The going flash flood
watch handles the at risk areas very well and no changes will be
made in space or time. 2-3" with localized amounts to 5" look good
storm total wise through Wednesday evening.

Wednesday night into Thursday night, we will need to track the
location of a resultant warm front that will be lingering nearby.
This will provide focus for additional shower and thunderstorm
chances. Confidence in just where the best chances are is
dependent on how things evolve over the next 36 hours. It is
plausible an extension to the flash flood watch will be needed if
the warm front loiters over the area.

Given rather meager instability progged for the next few days. The
risk for severe is minimal.

From Friday into early next week, upper level ridging will build
over the area, shunting rain chances to our north and northeast
and bringing a return to very warm and humid conditions. Highs
will reach into the upper 80s to low 90s (perhaps a few degrees
warmer). Heat index values around 100 degrees are plausible.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday Morning)
Issued at 642 AM CDT TUE JUL 7 2015

Showers will be possible throughout the period over all
terminals. MVFR and at times IFR conditions are likely through
the period, especially with heavier showers that develop.
Highlighted vicinity thunder this morning, however, it is very
possible that additional thunder may need to be added later. Low
level shear is winding down this AM, but shear is an additional
variable to watch toward the end of the period.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through Wednesday evening FOR MOZ055>058-
     066>071-077>083-088>096-101>105.

KS...FLASH FLOOD WATCH through Wednesday evening FOR KSZ073-097-101.

&&

SHORT TERM...Gagan
LONG TERM...Gagan
AVIATION...Frye
Hazardous weather outlook, Jul 7, 5:17 AM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
517 AM CDT TUE JUL 7 2015

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-081030-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
517 AM CDT TUE JUL 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  ELEVATED FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.

DISCUSSION...

  INTERMITTENT MODERATE TO HEAVY SHOWERS AND A FEW EMBEDDED
  THUNDERSTORMS ARE EXPECTED ACROSS THE REGION TODAY...WITH THE
  BEST CHANCES ALONG AND SOUTHEAST OF THE INTERSTATE 44 CORRIDOR.
  THERE IS AN ELEVATED RISK FOR FLOODING WHERE SHOWERS TRAIN...OR
  REPEATEDLY MOVE OVER THE SAME AREAS.

  AFTER A BRIEF BREAK IN THE RAINFALL LATE THIS AFTERNOON INTO
  EARLY THIS EVENING...A MORE SUBSTANTIAL AREA OF RAINFALL IS
  EXPECTED TO DEVELOP FROM SOUTHWEST TO NORTHEAST ACROSS THE
  REGION LATE THIS EVENING AND OVERNIGHT TONIGHT. MODERATE TO
  HEAVY RAINFALL IS EXPECTED RESULTING IN AN ELEVATED RISK OF
  FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  MODERATE TO HEAVY RAINFALL WILL CONTINUE TO MOVE FROM SOUTHWEST
  TO NORTHEAST ACROSS THE REGION ON WEDNESDAY. STORM TOTAL
  RAINFALL AMOUNTS OF TWO TO FOUR INCHES ARE EXPECTED FROM TODAY
  THROUGH WEDNESDAY...WITH LOCALLY HEAVIER AMOUNTS POSSIBLE.
  FLOODING OF CREEKS...STREAMS...RIVERS...AND MANY LOW WATER
  CROSSINGS IS LIKELY. A FLASH FLOOD WATCH REMAINS IN EFFECT
  ACROSS MUCH OF THE OUTLOOK AREA UNTIL WEDNESDAY EVENING.

  AFTERNOON HEAT INDEX VALUES WILL RANGE FROM THE MID 90 TO
  AROUND 100 DEGREES FROM FRIDAY INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

GAGAN

In the hours before

Local storm report, Jul 7, 6:01 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
601 AM CDT TUE JUL 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 AM     HEAVY RAIN       4 S FALCON              37.55N 92.38W
07/07/2015  M3.50 INCH       LACLEDE            MO   BROADCAST MEDIA

            LOCAL TV STATION RELAYED A PUBLIC REPORT OF 3.50 INCHES
            OF RAINFALL SINCE LAST NIGHT.

&&

MGRIFFIN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 9:47 PM CDTRiver Flood WarningSGFVernon4 days
Jul 6, 10:31 PM CDTFlash Flood WarningSGFJasper5 hr
Jul 7, 3:53 AM CDTAreal Flood AdvisorySGFJasper6 hr
Jul 7, 4:19 AM CDTAreal Flood AdvisorySGFDent, Laclede, Maries, Phelps, Pulaski, Texas6 hr
Jul 7, 5:02 AM CDTFlash Flood WarningSGFLaclede, Phelps, Pulaski, Texas, Webster, Wright12 hr
Jul 7, 9:13 AM CDTFlash Flood Warning EmergencySGFBarry6 hr
Jul 7, 9:36 AM CDTFlash Flood WarningSGFDouglas, Texas, Webster, Wright12 hr
Jul 7, 9:39 AM CDTFlash Flood WarningSGFDent12 hr
Jul 7, 9:54 AM CDTFlash Flood Warning EmergencySGFStone, Taney6 hr
Jul 7, 10:01 AM CDTFlash Flood Warning EmergencySGFOzark, Stone, Taney12 hr
Jul 7, 11:21 AM CDTFlash Flood WarningSGFHowell, Ozark, Shannon6 hr
Jul 7, 11:37 AM CDTRiver Flood WarningSGFPulaski33 hr
Jul 7, 2:57 PM CDTRiver Flood WarningSGFMcDonald68 hr
Jul 7, 4:54 PM CDTAreal Flood WarningSGFLaclede, Phelps, Pulaski, Texas, Webster, Wright12 hr
Jul 7, 6:43 PM CDTAreal Flood WarningSGFBarry, Christian, McDonald, Stone, Taney10 hr

Nearby

Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.